Journal of Mathematical Sciences

, Volume 229, Issue 4, pp 335–353 | Cite as

On Periodic Solutions of Autonomous Systems


We propose a method for the investigation of periodic solutions of autonomous dynamical systems described by ordinary differential equations with phase and integral restrictions. We formulate the general problem of periodic solutions as a boundary-value problem with restrictions. By introducing a fictitious control, we transform the boundary-value problem into a control problem for dynamical systems with phase and integral restrictions. The control problem is solved by reducing it to an integral Fredholm equation of the first kind. We establish necessary and sufficient conditions for the existence of periodic solutions and propose an algorithm for finding periodic solution according to the limit points of the minimizing sequences.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Poincaré Sur les Courbes Définies par une Équation Différentielle, Vol. 1, Gauthiers-Villars et Cie, Paris (1928).Google Scholar
  2. 2.
    A. Poincaré, On Curves Given by Differential Equations [Russian translation], Gostekhizdat, Moscow (1947).Google Scholar
  3. 3.
    A. M. Lyapunov, General Problem of Stability of Motion [in Russian], Fizmatgiz, Moscow (1959).Google Scholar
  4. 4.
    N. N. Moiseev, Asymptotic Methods of Nonlinear Mechanics [in Russian], Nauka, Moscow (1969).MATHGoogle Scholar
  5. 5.
    N. M. Krylov and N. N. Bogolyubov, Introduction to Nonlinear Mechanics [in Russian], Akad. Nauk Ukr. SSR. Kiev (1937).Google Scholar
  6. 6.
    N. N. Bogolyubov and Yu. A. Mitropol’skii, Asymptotic Methods in the Theory of Nonlinear Oscillations [in Russian], Nauka, Moscow (1974).MATHGoogle Scholar
  7. 7.
    E. P. Popov and I. P. Pal’tov, Approximate Methods for the Investigation of Nonlinear Automatic Systems [in Russian], Fizmatgiz, Moscow (1960).Google Scholar
  8. 8.
    E. P. Popov, Applied Theory of Control Processes in Nonlinear Systems [in Russian], Nauka, Moscow (1973).Google Scholar
  9. 9.
    G. D. Birkhoff, “Surface transformations and their dynamical applications,” Acta Math., 43, 1–119 (1920).MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    A. A. Andronov, A. A. Vitt, and S. É. Khaikin, Theory of Oscillations [in Russian], Fizmatgiz, Moscow (1959).MATHGoogle Scholar
  11. 11.
    Yu. I. Neimark, “Method of point maps in the theory of nonlinear oscillations,” Izv. Vyssh. Uchebn. Zaved., Ser. Radiofizika, 1, 7–20 (1958).Google Scholar
  12. 12.
    R. A. Nelepin, “On the investigation of nonlinear autonomous systems of high order by exact mathematical methods,” Dokl. Akad. Nauk SSSR, 161, No. 4, 111–116 (1965).MathSciNetGoogle Scholar
  13. 13.
    G. V. Kamenkov, “Investigation of nonlinear oscillations with the help of Lyapunov functions,” Tr. Patrice Lumumba Univ. Druzhby Narodov, 15, 3–35 (1966).MathSciNetGoogle Scholar
  14. 14.
    I. G. Malkin, Some Problems of the Theory of Nonlinear Oscillations [in Russian], Gostekhizdat, Moscow (1956).MATHGoogle Scholar
  15. 15.
    O. Vejvoda, “On perturbed nonlinear boundary-value problems,” Czech. Math. J., No. 11, 323–364 (1961).Google Scholar
  16. 16.
    A. P. Proskuryakov, Poincaré Method in the Theory of Nonlinear Oscillations [in Russian], Nauka, Moscow (1977).Google Scholar
  17. 17.
    A. Boichuk and S. Chuiko, “Autonomous weakly nonlinear boundary-value problems in critical cases,” Different. Equat., No. 10, 1353–1358 (1992).Google Scholar
  18. 18.
    S. M. Chuiko and I. A. Boichuk, “Autonomous Noetherian boundary-value problem in the critical case,” Nelin. Kolyv., 12, No. 3, 405–416 (2009); English translation: Nonlin. Oscillat., 12, No. 3, 417–428 (2009).Google Scholar
  19. 19.
    S. A. Aisagaliev and T. S. Aisagaliev, “Efficient method for the construction of periodic solutions of ordinary differential equations,” Izv. Nats. Akad. Nauk Resp.. Kazakh., Ser. Fiz.-Mat., No. 5, 3–11 (1997).Google Scholar
  20. 20.
    S. A. Aisagaliev and T. S. Aisagaliev, Methods for the Solution of Boundary-Value Problems [in Russian], Kazakhskii Universitet, Almaty (2002).MATHGoogle Scholar
  21. 21.
    S. A. Aisagaliev, “Controllability of a certain system of differential equations,” Differents. Uravn., 27, No. 9, 1475–1486 (1991).Google Scholar
  22. 22.
    S. A. Aisagaliev, “General solution of one class of integral equations,” Mat. Zh., 5, No. 4(18), 17–34 (2005).MathSciNetGoogle Scholar
  23. 23.
    R. E. Kalman, “On the general theory of control systems,” in: Proc. of the First Internat. Congr. of the International Federation of Automatic Control, Vol. 2, Izd. Akad. Nauk SSSR, Moscow (1961).Google Scholar
  24. 24.
    S. A. Aisagaliev, Lectures on Optimal Control [in Russian], Kazakhskii Universitet, Almaty (2007).Google Scholar
  25. 25.
    S. M. Chuiko, “On approximate solution of boundary-value problems by the least squares method,” Nelin. Kolyv., 11, No. 4, 554–573 (2008); English translation: Nonlin. Oscillat., 11, No. 4, 585–604 (2008).Google Scholar
  26. 26.
    S.M. Chuiko and O. V. Starkova, “On the approximate solution of autonomous boundary-value problems by the least-squares method,” Nelin. Kolyv., 12, No 4, 556–573 (2009); English translation: Nonlin. Oscillat., 12, No. 4, 574–591 (2009).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Al-Farabi Kazakh National UniversityAlmatyKazakhstan

Personalised recommendations